Byetta question for Warren

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nannarungodo
New Member


Date Joined May 2006
Total Posts : 18
   Posted 7/24/2006 1:26 PM (GMT -7)   
  Warren,
 
     I have had some strange experiences lately mainly in the evening.  I take oral meds - 1000 mg Glucophage and 6 of Glyburide, and 5mcg of Byetta ( tried 10 couldn't do it).  I take my orals an hour before my shot with lots of water.  And lately mostly on the evening about an hour after I have supper I will get the shakes and when I check my bs they are between 100 and 56.  So I feel I need to eat something so I can go to bed later in the evening.  I am afraid of a low while sleeping.  I have nuts or fruit or cheese crackers. I have recently cut down my Glucophage to 500 twice daily which I hope will make a difference.  That 56 was scary, I could barely  speak to ask for glucose tablets.  I was curious about the drop after a meal. I have read a snack around 10 pm is good and helps with pm bs, strange thing I will go to bed with maybe 121 or so bs and wake up with 150-175 bs.  I also wanted to ask about fiber, I feel it helps with cholesterol and I was taking extra fiber.  My understanding is the Byetta makes your food hang around longer and you feel full longer which helps with weight loss.  Since we know one "benefit" of fiber would this not be counter productive with the Byetta?
 
Teresa

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 7/25/2006 10:37 AM (GMT -7)   
Teresa,
I'm gonna jump in here and tell you something you may not know about fiber. Some fibers actually interfere with carb absorption and this may be a bad mix with your byetta. I was part of a study on psyllium and it's effects on leveling out post meal spikes and it was shown to work very well at this. Try taking your fiber at an alternative time from your byetta and see if this helps. Hope so...
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


nannarungodo
New Member


Date Joined May 2006
Total Posts : 18
   Posted 7/25/2006 11:10 AM (GMT -7)   
Jeannie,

Thanks for the info. I have not been using any fiber supplements since beginning Byetta. I was concerned about the mixture of the two. I understand Byetta slows down digestion and fiber kinda grabs a hold of things and and gets it out of there. I thought it may be counter productive. That is why I asked the question.

Teresa

nannarungodo
New Member


Date Joined May 2006
Total Posts : 18
   Posted 7/26/2006 5:09 AM (GMT -7)   
I have another question about injection sites. I have a friend that gets a rash on her injection site and says that her skin seems thicker or tougher.

Teresa

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 7/26/2006 6:25 AM (GMT -7)   

HI Teresa,

I think its good you cut back on your glucophage but I think the culprit is really the Glyburide.  Try cutting that dose in half also (with your doc's permission) and that may be the key. If you are going into the 590's and 60's at night after a meal, you definately don't need to be on the 10mcg dose of Byetta and you can definately cut back on the oral meds.  In fact, that is the goal of most Endocrinologists that put people on Byetta, is to eventually cut back on the amount of oral meds that they have to take.

Glyburide is in a class of drugs called sulfonylureas. Glyburide manages to lower blood sugar levels by stimulating the pancreas to secrete insulin and helping the body use insulin efficiently. You combine this with what the Byetta is doing to stimulate and control insulin production and suddenly you have to much insulin and too much sensitivity and you go LOW!

Now as to injection site.  I can't speak to the rash, but if you don't vary the injection site enough, the skin underneath gets tougher (almost like injecting through scar tissue).  I've found that on a couple place where I've overused an injection site.  So, the short answer is, make sure you really vary the spots where you do the injections. The tough skin sites aren't going to hurt you, its just a nusiance!

scool Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:33 PM (GMT -7)
There are a total of 2,732,833 posts in 301,059 threads.
View Active Threads


Who's Online
This forum has 151211 registered members. Please welcome our newest member, Dokie's Mom.
313 Guest(s), 9 Registered Member(s) are currently online.  Details
Katie95, Gograss, Tony Crispino, Lilyblues22, LG13, Sb77, poohcheez, The king, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer